MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number MS1-5590S
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that upon explant what appears to possibly be corrosion or calcified tissue/blood was noted on the rod.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Additional data: b5, b6, d4, e1, e2, e3, h4, h6, h10.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.
 
Event or Problem Description
Additional information has been provided.
 
Additional Manufacturer Narrative
Additional data: b5, h6, h10.The magec rod has not been returned for an in-person evaluation.This investigation has been conducted based on provided images of the rod after removal surgery.The image reveals the rod was partially distracted with some wear/score marks on the distraction rod.Visible evidence of discoloration (corrosion) was noted at the junction of the distraction rod and housing tube which confirmed the reported failure.The large amount of the visible material is seemingly inconsistent with the relatively mild debris of surface damage noted, indicating that the majority of this debris was biologic in origin and likely bone-like material.
 
Additional Manufacturer Narrative
Additional data: d9, h3, h6, h10.Device evaluation: the rod has been received for in-person evaluation.Visual inspection of the returned rod revealed the rod was partially distracted with score marks on the distraction rod which indicate the rod was extended approximately 26 mm.No biologic material can been seen on the distraction rod.Likely all of the possible biologic material such as blood, bone-like material and tissue which were visible on the provided image has been wiped clean.Review of the work order revealed that the rod was visually inspected and functionally tested prior to release and met all the required quality inspections.Based on this investigation no sign of corrosion was discovered.The reported failure was initially confirmed based on provided image, however, once the rod was physically returned discoloration was not present once the blood/material was cleaned off for investigation.
 
Event or Problem Description
No additional information has been provided.
 
Event or Problem Description
No additional information has been provided.

Brand Name
MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15886309
Report Number3006179046-2022-00277
Device Sequence Number20103321
Product Code PGN
UDI-Device Identifier00812258026318
UDI-Public812258026318
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K201543
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-5590S
Device Lot NumberA161010-12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer11/30/2022
12/28/2022
02/21/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date12/07/2022
12/30/2022
02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose